Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Possible HIV?
    avatar
    JorzJ posted:
    Hi,I'm from Philippines, I have unprotected sex last September and I was diagnosed with Epididymitis last October. My doctor advised me to take co-amoxiclav as antibiotic for almost 2 weeks and I'm all better now. But by the last week of October, I had sore throat, then a day ago after it's gone, I have a feeling of nausea. I feel it once every day til now. I have no rashes, no diarrhea, no chills/fever, no lymph node swelling, no fatigue, no night sweats etc.. my sore throat is gone now.. I'm only worried of nausea. Do i have HIV? What should I do? Please help. Thanks!
    Reply
     
    avatar
    georgiagail responded:
    I haven't a clue as to whether you have HIV or not.

    And we don't attempt to diagnose HIV by symptoms.

    Was your partner HIV positive? Do you know their status?

    If you remain concerned over this event the recommended time period for testing is three months after the unprotected sexual contact.

    Gail
     
    avatar
    JorzJ replied to georgiagail's response:
    Thank you for your immediate response! I appreciate it. I'll go and check that out. I'm worried. I just checked HIV symptoms from the net and this includes sore throat and nausea. I'm so paranoid.

    What is the best thing to do while I'm waiting for my doctor's appointment or before taking tests?

    Thanks again in advance.
     
    avatar
    georgiagail replied to JorzJ's response:
    "What is the best thing to do while I'm waiting for my doctor's appointment or before taking tests?"

    1. Stop reading about symptoms over the internet.

    2. Keep in mind that the symptoms of early onset of HIV are described as "flu like" in nature, occur two to six weeks after transmission, last about two weeks and then...there are NO symptoms for many years. Nada. Nothing. Unless, of course, one is worried they are HIV positive and read up about symptoms on the internet. Then they tend to get all of them.

    3. A sore throat and nausea can be caused by many things; the medication you took can, in some folks, cause nausea.

    Gail
     
    avatar
    JorzJ replied to georgiagail's response:
    You're right. I called my doctor later this afternoon and she said nausea was caused by my medicine co-amoxiclav. It was its side effect when I stopped taking it. And she told me to change my diet co'z I'm taking too much oily, spicy and salty foods.

    Maybe I'm just too paranoid thinking of those symptoms. Now I'm taking Gelatines (my doctor said) to help ease nausea.

    Thank you Gail!


    Helpful Tips

    heres my point
    stay away from needles unless your health depends on it...and for christs sake dont share them. too late for me to heed that advice. dying ... More
    Was this Helpful?
    0 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.